MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 5531-G-211
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during the surgical case, the doctor try to put the tibial bearing insert - cs size 2 (pn: 5531-g-211) into the patient's left knee but it was not fit suitably.So, the doctor decided to use another one, tibial bearing insert - cs size 2 (pn: 5531-g-211), but this one can be inserted into patient's left knee and the case was done completely.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving triathlon insert.The event was not confirmed.Method & results: product evaluation and results: visual inspection of images performed and stated that - damage and scratches can be seen on insert surface.Ma: material analysis is not performed as this is not related to material integrity.Damage consistent with explantation.Functional and dimensional not performed as product return in damage condition.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot.Conclusion: it was reported that during surgical case, the doctor try to put the tibial insert cs size 2 into the patient left knee but it was no fit suitably.Visual inspection of images performed and stated that - damage and scratches can be seen on insert surface.Ma: material analysis is not performed as this is not related to material integrity.Damage consistent with explantation.Functional and dimensional not performed as product return in damage condition.The exact cause of the event could not be determined because no further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that during the surgical case, the doctor try to put the tibial bearing insert - cs size 2 (pn: 5531-g-211) into the patient's left knee but it was not fit suitably.So, the doctor decided to use another one, tibial bearing insert - cs size 2 (pn: 5531-g-211), but this one can be inserted into patient's left knee and the case was done completely.Update: 10 minute surgical delay.

Brand Name
X3 TRIATHLON CS INSERT #2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9676684
Report Number0002249697-2020-00235
Device Sequence Number2784343
Product Code JWH
UDI-Device Identifier07613327045666
UDI-Public07613327045666
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number5531-G-211
Device Catalogue Number5531G211
Device Lot NumberLHS553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR